It is currently Sat Aug 19, 2017 6:09 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Thu Jul 15, 2010 6:01 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Hi guys. This is my first post, but I'd just like to say that this site has been fantastic for me in coming to my decision to resume suboxone treatment. I've been on suboxone in the past (as well as subutex & methadone, not to mention 12 step meetings) to try and get over my 11 year heroin addiction. My success with suboxone has been mixed, mainly for the following reason.

In the past I've started treatment and eventually found myself on anywhere from 8mg-24mg. I've ceased my "anti-social" behaviour, started earning an honest dollar and everything seems to be going peachy. But somewhere along the line my mood completely bottoms out. I have a diagnosis of bipolar disorder and am on treatment with mood stabilisers (lithium & epilim), but generally only take SSRI's if they're really needed. What's happened in the past is that, when my dose increases over 8mg, a significant depression sets in that is marked by huge irritability at myself and others, suicidal thoughts etc. So I go see the quack / pDoc, he puts me back on an anti-depressant (usually Cymbalta or Effexor), and the depression picks up only marginally.

Here's when things get interesting, mainly because I've talked to lots of people and none of them seem to get this same effect. For some reason, being on an SSRI makes my liver metabolise the sub really fast. I can have 16mg of suboxone, and in 6-8 hours I start to get mild withdrawls. Cravings for the gear kick in and my resolve is gone, I make the choice to use and there's no blockage from the sub whatsoever. While on anti-deps, I could use 4-6 hours post dosing my suboxone and would still get a worthy effect from the gear. So I'd find myself using while on the suboxone, my life becoming rapidly "unmanageable" (heh), book myself into detox to get off it all licking my wounds at another failed go at drug replacement.

Has anyone here had this experience? If so, have you found any way to combat the depressions in a way that doesn't mess with the suboxone treatment? Does anyone else even get the sub-blues?

It might sound stupid me going back down the suboxone road given my idiosyncratic reactions, but I'm sick of being in and out of institutions, having periods of clean time then losing them all in a heartbeat. Total abstinence is too hard to attain at this point for me until I have a semblance of a normal life to anchor it to. I also had no support, and am hoping with the help of you guys the outcome might be a bit different.

Long post I know :D


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 15, 2010 8:08 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi tearjerker and welcome,

I don't have any personal experience with suboxone causing me to become depressed, although I do battle major depression and have for over 20 years. (I take Celexa currently.) From what you described, perhaps you'll be better off on a lower dose of sub? You said the depression sets in if you're above 8 mg...so why not stick to that amount or lower to avoid the side effects? 8 mg is a reasonable dose and still above the ceiling, so it should work fine. (Unless you're taking sub for pain also.) Just my thoughts, but know that I'm not a doctor or medical professional.

I don't question your reasoning in getting back on sub, even with those side effects. It's a reasonable option in your quest to get your life back. Hopefully you can find a dosage that will give you the least amount of side effects and you can move forward with your life.

Please let us know how you make out.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject: Serotonin syndrome
PostPosted: Sun Mar 06, 2011 2:42 pm 
Offline
One Month or More
One Month or More
User avatar

Joined: Mon Jan 04, 2010 2:44 pm
Posts: 32
I started taking Cymbalta on 16+ mil of suboxone and gradually developed "serotonin syndrome" verging on "serotonin Storm." These symptoms include agitation, intoxication, body heat, hypothermia, renal failure, limb twitching and severe jerking, hallucinations, and gastro sounds. This syndrome / reaction to the drug combination if potentially life-threatening. Be careful!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Mar 06, 2011 3:20 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Dr. K - So you're attributing the serotonin syndrome to the interaction with suboxone? You're the first person I've heard to suffer from that because of suboxone. I'm aware of so many people (too many to count) who take antidepressants with sub and have had no problems. I, personally, take up to 24 mg/day of sub along with 60 mg of Celexa. Please don't misunderstand, I'm not saying you didn't suffer from that diagnosis - not in the least. I'm merely suggesting that yours is an extremely unique reaction. And you're not taking any other medications that affect serotonin, like St. John's Wort or even Tramadol? Very odd indeed. I guess it just goes to show you that any person can have any reaction to any medication.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group